Publication Cover
Statistics
A Journal of Theoretical and Applied Statistics
Volume 39, 2005 - Issue 1
225
Views
12
CrossRef citations to date
0
Altmetric
Miscellany

Best exact nonparametric confidence intervals for quantiles

&
Pages 67-71 | Received 28 Jan 2004, Accepted 25 Oct 2004, Published online: 01 Feb 2007
 

Abstract

Well-known nonparametric confidence intervals for quantiles are of the form (X i : n , X j : n ) with suitably chosen order statistics X i : n and X j : n , but typically their coverage levels differ from those prescribed. It appears that the coverage level of the confidence interval of the form (X i : n , X j : n ) with random indices I and J can be rendered equal, exactly to any predetermined level γ ∈ (0, 1). Best in the sense of minimum E(J − I), i.e., ‘the shortest’, two-sided confidence intervals are constructed. If no two-sided confidence interval exists for a given γ, the most accurate one-sided confidence intervals are constructed.

Log in via your institution

Log in to Taylor & Francis Online

PDF download + Online access

  • 48 hours access to article PDF & online version
  • Article PDF can be downloaded
  • Article PDF can be printed
USD 61.00 Add to cart

Issue Purchase

  • 30 days online access to complete issue
  • Article PDFs can be downloaded
  • Article PDFs can be printed
USD 844.00 Add to cart

* Local tax will be added as applicable

Related Research

People also read lists articles that other readers of this article have read.

Recommended articles lists articles that we recommend and is powered by our AI driven recommendation engine.

Cited by lists all citing articles based on Crossref citations.
Articles with the Crossref icon will open in a new tab.